Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2004, 4:24 PM CDT for Little River County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 7, 2004, 5:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 072124
SVRSHV
ARC081-072230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CDT WED APR 7 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 530 PM CDT
* AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR OGDEN...OR ABOUT NEAR ASHDOWN...AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FULTON BY 440 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 530 PM CDT.
LAT...LON 3366 9397 3366 9391 3362 9389 3362 9385
3359 9388 3357 9399 3359 9409 3370 9416
3375 9403 3375 9395
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:26 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 7, 3:26 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT WED APR 7 2004 .DISCUSSION... CLOSED UPPER LOW OVER LAKE TEXOMA WILL OPEN AND MOVE EAST...INTO THE MISSISSIPPI VALLEY BY DAYBREAK THURSDAY. BUT UNTIL THEN... EXPECTING SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING OVER THE CWA FOR THE REMAINDER OF THE AFTERNOON AND EVENING. WITH COLD AIR ALOFT...WET-BULB ZERO BELOW 10K...HAIL CHANCE WILL HIGH. SEVERE TSTM WATCHES HAVE BEEN ISSUED FOR MUCH OF CWA...AND WILL MENTION SEVERE IN ALL ZONES. DRY WEATHER EXPECTED TO MOVE INTO CWA BEHIND THIS SYSTEM THURSDAY AND THURSDAY NIGHT. ANOTHER FAST MOVING SYSTEM ROTATING AROUND CANADIAN LOW WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN ZONES ON FRIDAY. THIS ONE WILL BE FOLLOWED BY SERIES OF SHORT WAVES UNTIL SLOW MOVING UPPER LOW MOVES EAST INTO MISSISSIPPI VALLEY MONDAY. COOLER AIR WILL SPILL SOUTH SUNDAY NIGHT INTO THE FIRST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 57 79 57 79 / 50 0 0 0 MLU 58 78 56 79 / 50 0 0 0 TXK 57 78 57 78 / 50 0 0 30 TYR 55 77 56 80 / 50 0 0 0 LFK 55 80 56 82 / 50 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Apr 7, 12:00 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON... AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE. THE MAIN CONCERN WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Union | 32 min |
| Apr 7, 3:53 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| Apr 7, 4:20 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 40 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 32 min |
| Apr 7, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 63 min |
| Apr 7, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 57 min |
| Apr 7, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 48 min |
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.